Idaho, 2004

Damaging Wind in Idaho, June 4, 2004

June 4, 2004 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 4, 8:40 AM MST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 4, 8:40 AM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
940 AM MDT FRI JUN 4 2004

.DISCUSSION...
LATEST WATER VAPOR SATELLITE IMAGERY SHOWING VIGOROUS 300 MB WAVE
THAT PRODUCED SEVERE THUNDERSTORM ACTIVITY YESTERDAY AFTERNOON
SHIFTING EAST THROUGH NE UTAH THIS MORNING. 12Z REGIONAL SOUNDINGS
SHOWING SOME DIFFERENCES THIS MORNING AS ELKO SOUNDING DRIER IN
LOWER LEVELS AND SLIGHTLY MORE STABLE WHEREAS THE SALT LAKE SOUNDING
CAME IN WITH ELEVATED MOISTURE IN THE BOUNDARY LAYER PRODUCING A
CAPE CLOSE TO 2000 J/KG.  LATEST ETA/MESO-ETA SHOWING 500 MB
REFLECTION OF YESTERDAYS WAVE POSITIONED NEAR BURLEY AND THIS
REALLY NOT SUPPORTED WELL IN CURRENT SATELLITE IMAGERY. SURFACE
ANALYSIS PLACES TROUGH AXIS ON A NE WYOMING TO SALT LAKE CITY LINE
TODAY.  ETA/MESO-ETA LIFT 500 MB WAVE ENE ACROSS FORECAST AREA TODAY
WITH INCREASING STABILITY FROM WEST TO EAST BEHIND WAVE. DEEPEST
CONVECTION EXPECTED ACROSS ERN HIGHLANDS UNDER FAVORABLE INSTABILITY
AND DYNAMICS. WAVE PASSES EAST THIS EVENING WITH SUPPORT FOR
CONVECTION DIMINISHING RAPIDLY AFTER SUNSET AS 700/500 MB RIDGE AXIS
WORKS ACROSS FORECAST AREA AHEAD OF ADVANCING ERN GULF LOW.  MODELS
CONTINUE WITH IDEA OF LIFTING NEGATIVE TILT WAVE NE THROUGH
WASHINGTON/IDAHO PANHANDLE SATURDAY AS SE IDAHO REMAINS RATHER DRY
(AS PER LATEST ETA). NO SIGNIFICANT CHANGES PLANNED THIS MORNING.
HUSTON
&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 4, 4:00 AM MST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT FRI JUN 4 2004

IDZ017>023-031-032-051200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
500 AM MDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 137 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clark

When
June 4, 11:45 AM MST to 11:50 AM MST
Where
Clark County, Central Portion
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
44.300, -112.283

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407864.